Is That Rash a Sign Your Treatment Isn’t Working? – HivPlusMag.com

There are a wide variety of skin conditions that can occur in people living with HIV. It could be something as simple as a reaction to one of your meds, but it could also be a sign of a weakened or nonfunctioning immune system also known as immunosuppression. You should talk to your doctor right away about any significant skin changes or skin issues, as it could be a sign your medication isnt working properly. Here are the seven most common skin issues associated with HIV:

Molluscum contagiosum: A highly contagious viral skin infection that causes pink or flesh-colored bumps on the skin.

Herpes viruses: An outbreak of sores around the genital area or the mouth.

Kaposi sarcoma: A type of cancer that causes dark brown, purple, or red lesions on the skin, which often occurs in people with very low T cell counts.

Oral hairy leukoplakia: A viral infection that affects the mouth and can cause thick white lesions on the tongue that appear hairy.

Thrush: Also called oral candidiasis, thrush is a fungal infection that causes a thick white layer to form on the tongue or inner cheeks.

Photodermatitis: A condition in which the skin reacts to sun exposure by turning darker (much more so than a normal tan) and is most common in people of color. (Note: This is a common medication side effect and is not typically a sign of immunosuppression.)

Prurigo nodularis: Outbreaks of itchy, crusted lumps on the skin most common in those with extremely weakened immune systems as well as people of color living with HIV.

Read the original here:
Is That Rash a Sign Your Treatment Isn't Working? - HivPlusMag.com

Related Post

Recommendation and review posted by Alexandra Lee Anderson

Both comments and pings are currently closed.

Comments are closed.